JUNKe Life


What I’ve learnt…
May 24, 2008, 12:00 pm
Filed under: Good Stuff, harm reduction

What I’ve learnt is one should resist reading another person’s diary – particularly a good friend’s or close acquaintance.  In diaries people usually portray their lives quite dramatically whereas their real lives are usually far more compromizing.  You may regret reading a friend’s dramatic characterizations about you – especially since they made such characterization with a full expectation of privacy.  They chose to say it in their diary because they chose not to say it to your face.

diary

Similarly, if by chance you and your gang of friends have been a target of Big Brother do not listen to wiretaps of your friends’ private conversations; in particular their intimate conversations with their significant others about you – for rarely is a wiretapee cautioned “if you don’t have anything nice to say about xxxxxx, don’t saying anything about xxxxxxx”.   As such, you’ll soon learn they don’t say much nice about you in private.  While such put-downs and criticisms of friends is common among partners (you and your partners likely say nasty shit about others yourselves),  it is unlikely upon reading your pal calling you a “complete jerk” that you’ll possess the ability to keep an understanding emotional distance.  Regardless of how human such nasty talk among partners is, you’ll still find yourself hurt to the quick when you actually read the nasty stuff a friend says about you in private.

Bottom line – if you value your friends, respect their privacy.  Listen to what they tell you face-to-face, and definately, resist your curiosity to appraise yourself of anything else they’ve said about you.   Believe me, reading what a friend’s diary says about you is like total instant karma for your the breach of their private space.   Do the right thing and you’ll feel better about your friends, and yourself.

hand fix

Following 9-11 the Bush Administration started deporting refugees who’d acquired criminal records while in the U.S.A. One group of refugees so targetted were young Cambodians whose families had fled from the Khmer Rouge regime during the 70s-80s. One group of mostly younger males has coalesed into an amazing team that engages “in intensve, risk reduction based injection drug users [and sex workers] outreach and education through peer related connection”. KORSANG is now well into its forth year of service. Keep an eye open for a kickass video about their work on the streets of Phenom Pehn.



Restless night…
May 3, 2008, 10:02 am
Filed under: JUNKe life

It is funny how wimpy we can get. Here I am complaining about a restless night when in comparison to complete cold turkey my comfort level last night was heavenly.

I guess I’m still pissed about the short count of the methadone I’m using for this taper. Each bottle is supposed to have 100 mgs in it. But I have not idea what the actual amount is.

I think 5 drinks 80 mgs over the first five days should be sufficient to carry me quite painlessly though a full week of not using any morphine. By the end of that week, I will have withdrawn from the morphine, but I won’t have taken enough methadone over enough days to become dependent upon it. Thus, I won’t have a habit to either morphine or methadone after this taper.

But what am I actually getting when I drink 4/5 of a bottle. It should be 80 mgs but in actuality it might be only 40 because I know it is watered down and not full strength.

I don’t want to take more that 80 because I want to make sure I limit my total methadone dosing. But I want to take damn near that so that this taper is painless or as comfortable as possible. Damn! I am pissed about this guessing game as to what amount is actually in the dose I’m drinking.

methadone discard

 

Anyhow… before going to bed last night around 11 pm I drank another 25 mgs. Remember methadone has a long half life so it is cumulative in its effect. One dose adds to the previous dose since it hasn’t worn off yet. That’s why small drinks do end up contributing to a higher baseline of actual methadone level working at any one time.

Then, this morning at 10 am I drank anywhere from 40-80 mgs. I was feeling way less comfortable than I should have this morning – thus reinforcing my belief that the stuff is well-watered down. If I really had had 150 mgs the previous day I should have felt no discomfort this morning and I should of had a very comfortable sleep. But that wasn’t what I experienced. Leading me to think I probably had about half that amount – say 75-80 mgs. That’s the minimum I need to stave off true discomfort.

So this morning I had a good dose. It will add onto the 6 pm and 11 pm doses of last night. That should carry me ok right through today. And then I’ll try another 40-80 mgs right before bed tonight.

It’s now been a couple hours since I dosed this morning and it has taken away the discomfort I had been experiencing through the night.



Starting another methadone taper…
May 2, 2008, 5:57 pm
Filed under: JUNKe life

About a month ago I did a methadone taper.   Basically with 4 drinks of about 75 mgs each I was able to kick a 600mg morphine habit.   But of course, I went a screwed it up and after 8 days of not using any morphine, I started doing a couple hits a day and by the time 4 days had past I had the old habit again.  Somehow I could do those couple hits a day and figured I’d get away with it, event though I really knew I couldn’t.  Bizarre how the mind plays tricks.  But then again, I really didn’t care whether I got wired again…

Anyhow, it is criminal that junkies don’t have the option of a methadone taper from clinics or doctors.  Instead they have to get onto a program which means years of doing methadone.  But with a taper, its four drinks and you can actually endure the withdrawal from heroin or morphine or oxycontins with ease.  It is the sure fire way to get off a habit quickly… the only draw back being it is so tempting to use again when the week of methadone-masked withdrawal is completed.  Why?  Because you’ve gone a week without shooting up and therefore you’ve “withdrawn” from the heroin/morphine, while the methadone covered over the withdrawal symptoms.  Nevertheless, once the final dose of methadone wears off you do feel pretty bagged out and bummed out.   What’s called “post acute withdrawal symptom”.   It is just tempting to take the edge off with a fix or two… and well, you know how it goes.

Anyhow, I’ve got bills to pay and other things I want to do than spend every cent of my disposable income on dope.  So that’s why I’m wanting to stop the daily use.

I’m going to keep track of this methadone taper.   Background – for the past month I’ve been using 400-600 mgs of morphine daily – a minimum of 4 fixes per a day.  Its been easy street and I still have a cabinet full of dope.  But like I said, I don’t want to have to keep financing that cabinet full month after month.

Last night at 11 pm I did my last fix.   This morning at 10 am I drank 80 mgs of morphine.  But damn it, wouldn’t you know, I think this batch I bought off the street has been watered down.  So maybe it was more like 40 mgs.   Piss me off.   Why do I think it might be watered down?  Well, it just didn’t have that horrible tasting bite of chemical flavour.  It just wasn’t strong tasting at all.   Not like some previous batches that were definitely 100 mgs per bottle.   Another reason is it wasn’t holding me like an 80 mg dose normally would.   By 2 pm I was sweating and feeling like I definitely needed more dope.   That wouldn’t be the case if I’d really had 80 mgs of methadone just 4 hours earlier.

So, I drank another 25 mgs at 6 pm.   Making my total for the day at minimum 65 mgs or possible 105 mgs.  Either way I would be getting sick as a dog without the methadone.  As it is I don’t feel half bad.  Maybe a quarter bad, but I can live with that.